Alert archive / Alabama / River Flood Warnings in 2020
River Flood Warning 7, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 1, 2020, 7:52 PM CST for Sumter County, Alabama. It took effect at Jan 3, 2020, 12:00 PM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2020, 7:52 PM CST (01:52 UTC)
- In effect from
- Jan 3, 2020, 12:00 PM CST
- Expired
- Jan 3, 2020, 9:53 AM CST
- In force
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sumter County, AL
The radar
The Birmingham radar (KBMX), 148 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sucarnoochee River at Livingston (LVNA1).
- Action stage
- 18 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02467500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
898
WGUS44 KBMX 020152
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
752 PM CST Wed Jan 1 2020
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Sucarnoochee River At Livingston Affecting Sumter County.
.Heavy rainfall is expected over the next 24 to 48 hours and a flood warning is now in effect.
River levels are based on forecasted rainfall totals and river levels may change depending on
actual rainfall amounts...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC119-021352-
/O.NEW.KBMX.FL.W.0007.200104T1200Z-200107T0600Z/
/LVNA1.1.ER.200104T1200Z.200105T1200Z.200106T1800Z.NO/
752 PM CST Wed Jan 1 2020
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Sucarnoochee River At Livingston.
* from Saturday morning to late Monday night...or until the warning
is cancelled.
* At 7:30 PM Wednesday The stage Was 4.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Saturday morning and continue
to rise to near 19.9 feet by Sunday morning. The river will fall
below flood stage by early Monday afternoon.
* Impact...At 21.0 feet...Overflow of low-lying acricultural lands
increases. Cattle and farm equipment should be moved to higher
ground.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$4 follow-up statements
632
WGUS84 KBMX 021440
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
840 AM CST Thu Jan 2 2020
...The flood warning continues for the Sucarnoochee River At
Livingston...
.Heavy rainfall of two to three inches is forecast over the
Sucarnoochee River basin during the next 48 hours...and a flood
warning remains in effect at Livingston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC119-030239-
/O.EXT.KBMX.FL.W.0007.200104T1800Z-200106T1900Z/
/LVNA1.1.ER.200104T1800Z.200105T1200Z.200106T0700Z.NO/
840 AM CST Thu Jan 2 2020
The Flood Warning continues for
The Sucarnoochee River At Livingston.
* from Saturday afternoon to Monday afternoon...or until the Warning
is cancelled.
* AT 8:30 AM Thursday the stage was 4.6 feet.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast...Rise above flood stage by early Saturday afternoon and
continue to rise to near 19 feet by Sunday morning. The river
will fall below flood stage by early Monday morning.
* Impact...At 18 feet...Flooding of farm lands around Livinsgton
occurs.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$146
WGUS84 KBMX 022211
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
410 PM CST Thu Jan 2 2020
...The flood warning continues for the Sucarnoochee River At
Livingston...
.Heavy rainfall over the past 24 hours is producing rises along the
Sucarnoochee River basin...and a flood warning remains in effect at
Livingston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC119-031010-
/O.EXT.KBMX.FL.W.0007.200103T0900Z-200106T1424Z/
/LVNA1.1.ER.200103T0900Z.200105T0600Z.200106T0224Z.NO/
410 PM CST Thu Jan 2 2020
The Flood Warning continues for
The Sucarnoochee River At Livingston.
* from late tonight to Monday morning...or until the Warning is
cancelled.
* AT 3:30 PM Thursday the stage was 15.0 feet.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...Rise above flood stage by early tomorrow and continue
to rise to near 19.1 feet by early Sunday morning. The river will
fall below flood stage by Sunday evening.
* Impact...At 18.0 feet...Flooding of farm lands around Livinsgton
occurs.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$575
WGUS84 KBMX 030724
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
124 AM CST Fri Jan 3 2020
...The flood warning continues for the Sucarnoochee River At
Livingston...
.Heavy rainfall over the past 24 hours is producing rises along the
Sucarnoochee River basin...and a flood warning remains in effect at
Livingston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC119-031923-
/O.EXT.KBMX.FL.W.0007.200103T1800Z-200104T1200Z/
/LVNA1.1.ER.200103T1800Z.200103T1800Z.200104T0000Z.NO/
124 AM CST Fri Jan 3 2020
The Flood Warning continues for
The Sucarnoochee River At Livingston.
* from this afternoon to Saturday morning...or until the Warning is
cancelled.
* AT 12:30 AM Friday the stage was 15.9 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise to near flood stage this
afternoon and fall back below flood stage early Sunday morning.
* Impact...At 18.0 feet...Flooding of farm lands around Livinsgton
occurs.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$455
WGUS84 KBMX 031553
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
953 AM CST Fri Jan 3 2020
...The flood warning is cancelled for the Sucarnoochee River At
Livingston...
.Rises following Thursday's heavy rainfall have not been as great
as earlier forecasted...and the Flood Warning at Livingston is no
longer in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC119-031623-
/O.CAN.KBMX.FL.W.0007.000000T0000Z-200104T1200Z/
/LVNA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
953 AM CST Fri Jan 3 2020
The Flood Warning is cancelled for
The Sucarnoochee River At Livingston.
* AT 9:30 AM Friday the stage was 16 feet.
* Flood stage is 18 feet.
* Forecast...The river will crest below flood stage at 17.1 feet
tomorrow evening and then begin to fall.
* Impact...At 18 feet...Flooding of farm lands around Livinsgton
occurs.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:53 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Jan 1, 5:53 PM CST, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 553 PM CST Wed Jan 1 2020 .UPDATE... For 00Z Aviation. && .SHORT TERM... /Updated at 0239 PM CST Wed Jan 01 2020/ Through Tonight. Another 6-12 hours (depending on which side of the state you reside) of dry conditions, before widespread rainfall impacts the area through at least part of Saturday. High clouds will continue to stream across the area, thickening with time and lowering by early Thursday morning. As surface high pressure slides eastward across northern Florida tonight, low level southerly flow will increase and begin advecting moisture northward. Expect light rain to begin overspreading western portions of Central Alabama before sunrise Thursday. Temperatures will remain relatively mild overnight, with lows in the 40s. 14 .LONG TERM... /Updated at 0320 AM CST Wed Jan 01 2020/ Thursday through Tuesday. Central Alabama will be located in the cold sector of developing storm system on Thursday morning with a warm front approaching from the south. This setup will be favorable for isentropic lift and widespread rain to the northwest of Interstate 85. As an upper-level trough matures over Texas and Mexico, a wave of low pressure and attendant strong low-level jet will develop and move northeastward from Louisiana into Alabama. This will bring the warm front northward Thursday afternoon and evening, with an effective slow-moving cold front expected near or just northwest of I-59. The front will provide a focus for an extended period of moderate to perhaps locally heavy rainfall Thursday afternoon into Thursday night. Lighter rainfall may continue into Friday as well. Rainfall rates are not expected to be particularly high, but amounts of 2 to 4 inches appear possible along and northwest of I-59, where a Flood Watch has been issued. Unless forecast rainfall amounts increase, any flooding will probably remain somewhat isolated and be more of the areal type instead of flash flooding. Rivers may also experience rises over the weekend. With the upper-level trough still hanging back to our west, rain should into Friday particularly southeast of I-59. Strong height falls are expected Friday night into Saturday as another shortwave dives southward into the base of the trough, bringing breezy and colder conditions to our area. Depending on the track of the incoming shortwave, steep-low level lapse rates could result in light rain showers across our northern half. Temperatures should be rather cold just above the surface, and a mix of rain and snow cannot be totally ruled out across our far northern counties. High pressure and dry conditions will move into the area for Sunday and Monday, and our next weather system may arrive on Tuesday. 87/Grantham && .AVIATION... 00Z TAF Discussion. /VFR conditions this evening yield to reduced categories on Thursday as the next weather maker arrives/ At 23:50Z/5:50PM, satellite & observations showed mid-high level clouds passing through the region. As the next storm system arrives, expect lowering ceilings by early Thursday morning, alongside advancing rain that'll knock visibility down as well. IFR conditions are expected through the day, but closer to an MVFR average for MGM-TOI. Winds will increase on Thursday (from the ~southeast) with a few gusts. Guidance still suggests low-level wind shear, which is included for all terminals. 89^GSatterwhite && .FIRE WEATHER... Dry conditions continue through this evening with light winds becoming southeasterly. Light rain will overspread the area from west to east beginning late tonight, with cigs lowering to less than 2000kft Thursday morning. Widespread rainfall, with a low chance of embedded thunderstorms, will continue through Friday. After another chance of light rain Saturday, dry conditions are expected Sunday and Monday. There are no fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 42 55 54 62 43 / 40 90 100 90 60 Anniston 43 59 56 66 46 / 40 90 90 90 60 Birmingham 46 62 58 64 43 / 50 90 100 90 60 Tuscaloosa 47 64 59 64 44 / 70 100 100 90 50 Calera 46 64 58 64 44 / 40 90 100 90 60 Auburn 45 62 60 67 48 / 20 50 90 100 60 Montgomery 47 70 62 68 47 / 30 50 90 90 60 Troy 47 71 63 70 49 / 20 50 90 90 60 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flood Watch from Thursday afternoon through Friday afternoon for the following counties: Blount...Cherokee...Etowah...Fayette... Greene...Jefferson...Lamar...Marion...Pickens...St. Clair... Sumter...Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Jan 1, 1:45 PM CST, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 145 PM CST Wed Jan 1 2020 ALZ011>015-017>050-022245- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 145 PM CST Wed Jan 1 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An extended period of moderate to perhaps locally heavy rainfall is expected Thursday afternoon through Friday afternoon along and northwest of Interstate 59. Rainfall amounts around 2 to 4 inches could result in flooding of low-lying and poor-drainage areas. The Black Warrior River and Tombigbee River are expected to reach minor flood stage from Friday to at least early next week. A shorter period of minor flooding is possible along the Locust Fork River. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Thursday afternoon through Friday afternoon.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 1:48 PM CST | Areal Flood Advisory | BMX | Bibb, Greene, Hale, Jefferson, Pickens, Shelby and 2 more | 3 hr |
| Jan 2, 4:38 PM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Walker | 3 hr |
Nearby
River Flood Warnings in Alabama, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.